MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWER-TRIALYSIS SHORT-TERM CURVED DIALYSIS CATHETER (13F) (15CM) (TL); CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED

C.R. BARD, INC. (BASD) -3006260740 POWER-TRIALYSIS SHORT-TERM CURVED DIALYSIS CATHETER (13F) (15CM) (TL); CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED
Model Number N/A
Medical Device Problem Code Component Incompatible (1108)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of difficulty inserting a guidewire is confirmed.One 0.035 in.J-tip guidewire in a plastic hoop and one 18 g secureloc introducer needle were returned for evaluation.An initial visual observation showed use residue on the returned sample.While the guidewire was returned in the introducer needle, it was not found to be stuck.The core wire of the guidewire was found to not be broken during tactile evaluation.A microscopic observation revealed the bevel of the introducer needle was damaged.A relatively large amount of dried blood residue was observed on the returned guidewire, especially on the section of guidewire that was within the introducer needle.This biological material may have contributed to the alleged event of the guidewire becoming stuck within the introducer needle.One of the coils of the coiled wire of the guidewire was found to be unraveled near the distal end of the guidewire; however, no other damage was observed on the returned guidewire.Normal movement of the guidewire is away from the sharpened bevel and will not damage the wire.If the guidewire direction is reversed, the guidewire is then pulled against the sharpened edge of the needle bevel and can cause shearing damage of the wire and/or cause the wire to become stuck within the needle.The needle deformation was consistent with guidewire retraction against the needle bevel.H3 other text : evaluation findings are in section h11.
 
Event or Problem Description
Per medwatch: guidewire became stuck in needle during short term trial catheter insertion.Additional information received 02/28/2023: guidewire was used during an insertion of a trial catheter for a patient, it became stuck in needle during catheter insertion.No patient harm reported.(b)(6) 2023 one of the coils of the coiled wire of the guidewire was found to be unraveled near the distal end of the guidewire.

Brand Name
POWER-TRIALYSIS SHORT-TERM CURVED DIALYSIS CATHETER (13F) (15CM) (TL)
Common Device Name
CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
becky garcia
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key16856817
Report Number3006260740-2023-01664
Device Sequence Number8528428
Product Code NIE
UDI-Device Identifier00801741075094
UDI-Public(01)00801741075094
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K133456
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model NumberN/A
Device Catalogue Number5615150
Device Lot NumberREGY2189
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/28/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2023
Initial Report FDA Received Date05/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age50 YR
Patient SexFemale